Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 14, 2015, 6:22 PM MDT for Emery County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 6:22 PM MDT (00:22 UTC)
- Expired
- Jun 14, 2015, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Emery County, UT
The radar
The Salt Lake City radar (KMTX), 228 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 3231 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
496
WGUS55 KSLC 150022
FFWSLC
UTC015-150315-
/O.NEW.KSLC.FF.W.0028.150615T0022Z-150615T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
622 PM MDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EMERY COUNTY IN UTAH...
* UNTIL 915 PM MDT
* AT 619 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS
BEEN FALLING OVER THE SEELEY BURN SCAR. RADAR ESTIMATES INDICATE
THAT ONE HALF INCH OF RAINFALL HAS FALLEN ON THE BURN SCAR OVER
THE PAST 30 MINUTES.
IT IS EXPECTED THAT THIS AMOUNT OF RAINFALL WILL RESULT IN FLASH
FLOODING AND A DEBRIS FLOW. THIS WILL IMPACT THE HUNTINGTON POWER
PLANT LOCATED JUST UPSTREAM OF THE TOWN OF HUNTINGTON. DEBRIS AND
ASH MAY ALSO IMPACT THE HUNTINGTON/CLEVELAND IRRIGATION COMPANY.
EXCESSIVE RAINFALL OVER THE SEELEY BURN SCAR WILL RESULT IN DEBRIS
FLOW MOVING THROUGH THE HUNTINGTON CREEK DRAINAGE. THE DEBRIS FLOW
CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* FLASH FLOODING IS EXPECTED TO IMPACT BOTH SR 31 AND HUNTINGTON
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR
WITHIN MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE
PREPARED TO TAKE SWIFT ACTION.
&&
LAT...LON 3933 11102 3941 11116 3950 11123 3961 11123
3962 11119 3959 11116 3960 11114 3946 11109
3941 11109 3936 11099
$$
GM2 follow-up statements
765
WGUS75 KSLC 150234
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
834 PM MDT SUN JUN 14 2015
UTC015-150315-
/O.CON.KSLC.FF.W.0028.000000T0000Z-150615T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMERY UT-
834 PM MDT SUN JUN 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR
NORTHWESTERN EMERY COUNTY...
AT 823 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS
ENDED OVER THE SEELEY BURN SCAR. RADAR ESTIMATES INDICATE THAT
AROUND 0.60 INCHES OF RAINFALL FELL ON THE BURN SCAR IN ABOUT A 30
MINUTE PERIOD. RUNOFF FROM THIS RAINFALL IS LIKELY STILL MOVING DOWN
HUNTINGTON CREEK.
THIS AMOUNT OF RAINFALL SHOULD HAVE BEEN SUFFICIENT TO GENERATE
FLASH FLOODING AND A DEBRIS FLOW OFF THE SEELEY BURN SCAR WHICH
WOULD IMPACT HUNTINGTON CREEK AND STATE ROUTE 31 IN HUNTINGTON
CANYON.
IF A DEBRIS FLOW IS MOVING THROUGH HUNTINGTON CANYON IT WOULD
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY WASHES IS POSSIBLE. THE HEAVY RAINS
COULD HAVE TRIGGERED ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN
STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 3933 11102 3941 11116 3950 11123 3961 11123
3962 11119 3959 11116 3960 11114 3946 11109
3941 11109 3936 11099
$$
PW911
WGUS75 KSLC 150312
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
912 PM MDT SUN JUN 14 2015
UTC015-150320-
/O.EXP.KSLC.FF.W.0028.000000T0000Z-150615T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMERY UT-
912 PM MDT SUN JUN 14 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN EMERY COUNTY WILL EXPIRE
AT 915 PM MDT...
THE THREAT OF FLASH FLOODING FROM THE SEELEY BURN SCAR HAS
DIMINISHED...AND IS NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR
PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3933 11102 3941 11116 3950 11123 3961 11123
3962 11119 3959 11116 3960 11114 3946 11109
3941 11109 3936 11099
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:34 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 3:34 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 334 PM MDT SUN JUN 14 2015 .SYNOPSIS...A WEAK WEATHER DISTURBANCES MOVING INTO WESTERN UTAH WILL MAINTAIN SOME SHOWERS AND THUNDERSTORMS TONIGHT. A SECOND DISTURBANCE WILL FOCUS SHOWERS AND STORMS OVER THE NORTH TUESDAY. A WARMER AND SUBSTANTIALLY DRIER AIR MASS WILL FOLLOW MIDWEEK. && .SHORT TERM (THROUGH 06Z THURSDAY)...SHOWER SAND THUNDERSTORMS HAVE FIRED UP ONCE AGAIN ACROSS MAINLY THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA THIS AFTERNOON. A STILL FAIRLY MOIST AIR MASS COMBINED WITH GOOD DIFFERENTIAL HEATING DROVE MOST OF THE EARLY CONVECTION OVER THE HIGHER TERRAIN...WITH A WEAK SHORTWAVE MOVING OUT OF EAST-CENTRAL NEVADA SUPPLYING THE NECESSARY LIFT FOR SHOWERS AND THUNDERSTORMS ACROSS WEST-CENTRAL UTAH LATE THIS AFTERNOON. WILL LIKELY SEE LOOSELY ORGANIZED CONVECTION PERSIST AHEAD OF THIS WEAK DYNAMIC FEATURE OVERNIGHT...WITH THE REMAINING ACTIVITY WORKING INTO PORTIONS OF NORTHERN UTAH FOR LATE THIS EVENING THROUGH EARLY MONDAY. A SUBSTANTIALLY DRIER LOW-LEVEL AIRMASS MEANS MORE HIGH-BASED CONVECTION AND MICROBURST WINDS VERSUS THE RECENT CONVECTION PRODUCING HEAVY RAINFALL. THE WESTERLY WILL STRENGTHENING ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN BEGINNING EARLY THIS WEEK, A TRAILING SHORTWAVE WILL REACH FAR NORTHERN UTAH BY MONDAY NIGHT. THIS FEATURE SHOULD HAVE ENOUGH BAROCLINIC STRUCTURE TO SUPPORT CONVECTION EVEN IN THE SOMEWHAT DRIER AIR MASS IN PLACE ACROSS NORTHERN UTAH. LOOKING AT FAIRLY DECENT AREAL COVERAGE OF CONVECTION WITH THIS DYNAMIC FEATURE...THOUGH SIGNIFICANT RAINFALL WILL BE SOMEWHAT LIMITED IN AREAL COVERAGE. SIGNIFICANTLY DRIER/WARMER AIR USHERED IN BY THE WESTERLIES WILL COVER MUCH OF THE GREAT BASIN BY MIDWEEK. CAN NOT RULED OUT ISOLATED DIURNAL CONVECTION DURING THE LATTER HALF OF THE WEEK... THOUGH THE PREVAILING CONDITIONS WILL LIKELY CONSIST OF MOSTLY CLEAR SKIES AND ABOVE NORMAL TEMPS FOR MID-JUNE. .LONG TERM (AFTER 06Z THURSDAY)..AIRMASS OVER THE FORECAST AREA LOOKS TO REMAIN QUITE DRY THROUGH THE END OF THE FORECAST PERIOD. HIGH PRESSURE IS PROGGED TO FLATTEN ON THURSDAY AS A SERIES OF WEAK TROUGHS MOVE OVER THE RIDGE. ONE SYSTEM IS EXPECTED TO GET CLOSE ENOUGH ON FRIDAY TO BRING A DRY FRONT THROUGH NORTHERN UTAH. CANNOT RULE OUT A FEW STORMS OVER THE HIGHER TERRAIN OF NORTHERN UTAH...BUT THINK THE AIRMASS WILL BE TOO DRY TO PRODUCE ANYTHING MORE THAN THAT. BY SATURDAY...MAXES OVER NORTHERN UTAH ARE EXPECTED TO BE RIGHT AROUND SEASONAL NORMALS WITH SOME ADDITIONAL COOLER AIR MOVING IN. EC/GFS AGREE THAT STRONG RIDGING WILL REBOUND FOR DAY 7... COMMENCING ANOTHER WARMING TREND AS THE AIRMASS REMAINS DRY. && .AVIATION...SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER EASTERN NEVADA ARE EXPECTED TO TRANSLATE EAST...AND A 20 PERCENT CHANCE EXISTS THEY WILL IMPACT THE KSLC TERMINAL THIS EVENING. THESE STORMS ARE EXPECTED TO BE HIGH BASED WITH GUSTY WEST TO NORTHWEST OUTFLOW AND ISOLATED MICROBURST WINDS...MOST LIKELY AFTER 23Z. THE BULK OF THIS ACTIVITY IS EXPECTED TO WANE BY 03Z...BUT A 10 PERCENT CHANCE THEY WILL LINGER THROUGH 06Z. && .FIRE WEATHER...CONDITIONS ACROSS ALL FIRE DISTRICT WILL TURN WARMER AND DRIER AS A WESTERLY FLOW ALOFT SETS UP ACROSS THE GREAT BASIN. IN THE SHORT TERM RESIDUAL MOISTURE HAS SPAWNED ANOTHER ROUND OF SHOWERS/STORMS ACROSS MAINLY THE SOUTHERN TWO-THIRDS OF UTAH THIS AFTERNOON. THIS CONVECTION IS GENERATING MORE WIND THAN RAIN AS THE LOW-LEVEL OF THE AIR MASS HAVE DRIED A BIT SINCE YESTERDAY. A WEAK WEATHER DISTURBANCE WILL ENTER WESTERN UTAH TONIGHT...DRIVING SOME SHOWER/THUNDERSTORM ACTIVITY INTO THE NORTHERN PORTION OF UTAH FOR LATER TONIGHT THROUGH EARLY MONDAY. A TRAILING WEATHER DISTURBANCE ON TUESDAY WILL RENEW THE CHANCES AT CONVECTION TUESDAY...THEN THE DRY AND WARM AIR MASS WILL FOLLOW FOR MIDWEEK. BY THE NUMBERS CRITICAL FIRE WEATHER CONDITIONS COULD ARRIVE OVER MOST AREAS BY MIDWEEK. FUELS STILL REMAIN MOIST ENOUGH THAT FIRE WEATHER HIGHLIGHTS WILL NOT BE ISSUED AT THIS TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SHORT TERM/FIRE WEATHER...CONGER AVIATION...MERRILL LONG TERM...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 14, 3:37 AM MDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 AM MDT SUN JUN 14 2015 UTZ001>016-019>021-517-518-WYZ021-151300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 337 AM MDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO BE MOST PREVALENT ACROSS SOUTH CENTRAL UTAH THIS AFTERNOON...PROPAGATING NORTHEAST TOWARD I-80 THIS EVENING. THE PRIMARY THREAT IS STRONG GUSTY WINDS. VERY WARM TEMPERATURES WILL BE IN PLACE CLIMBING INTO THE 90S UP TO NEAR 105. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST TO FOCUS ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING MONDAY AFTERNOON AND EVENING...WHICH MAY BRING A RISK OF GUSTY WINDS AND SMALL HAIL. VERY WARM TEMPERATURES WILL PERSIST THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jun 14, 3:55 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 355 PM MDT SUN JUN 14 2015 UTZ004-142245- SOUTHERN WASATCH FRONT UT- 355 PM MDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UTAH COUNTY UNTIL 445 PM MDT... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF LAKE SHORE...OR 13 MILES NORTHWEST OF PAYSON...MOVING EAST AT 20 MPH. THIS STORM WILL TRACK ACROSS UTAH LAKE THROUGH 430 PM MDT. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... PROVO...OREM...SPANISH FORK...SPRINGVILLE...EAGLE MOUNTAIN... LINDON...MAPLETON...VINEYARD...LAKE SHORE...PALMYRA...BENJAMIN...WEST MOUNTAIN...SARATOGA SPRINGS AND FAIRFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR UTAH LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4005 11206 4023 11212 4035 11175 4015 11157 TIME...MOT...LOC 2153Z 250DEG 17KT 4016 11192 GM
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:01 PM MDT | Special Weather Statement | SLC | Tooele | 59 min |
| Jun 15, 3:50 PM MDT | Special Weather Statement | SLC | Salt Lake | 40 min |
| Jun 15, 3:51 PM MDT | Special Weather Statement | SLC | Duchesne | 39 min |
| Jun 15, 4:19 PM MDT | Special Weather Statement | SLC | Tooele | 56 min |
| Jun 15, 4:36 PM MDT | Special Weather Statement | SLC | Tooele | 39 min |
| Jun 15, 5:15 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 30 min |
| Jun 15, 5:31 PM MDT | Special Weather Statement | SLC | Weber | 29 min |
| Jun 15, 5:48 PM MDT | Special Weather Statement | SLC | Davis | 42 min |
| Jun 15, 5:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 31 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.